Alert archive / Puerto Rico / Flash Flood Warnings in 2009
Flash Flood Warning 66, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 16, 2009, 2:33 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2009, 2:33 PM CST (20:33 UTC)
- Expired
- Nov 16, 2009, 5:30 PM CST
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 53 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 162033
FFWSJU
PRC039-091-162330-
/O.NEW.TJSJ.FF.W.0066.091116T2033Z-091116T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
433 PM AST MON NOV 16 2009
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CIALES
MANATI
* UNTIL 730 PM AST
* AT 431 PM AST...RUNOFF FROM PREVIOUS HEAVY RAINFALL HAS CAUSED
SIGNIFICANT RISES ON THE MANATI RIVER. CURRENT PROJECTIONS INDICATE
THE RIVER CRESTING AROUND 11 FEET AND FLOOD STAGE IS 10 FEET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 1841 6652 1843 6649 1834 6645 1833 6648
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
000
WGCA72 TJSJ 162326
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
726 PM AST MON NOV 16 2009
PRC039-091-162334-
/O.EXP.TJSJ.FF.W.0066.000000T0000Z-091116T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIALES PR-MANATI PR-
726 PM AST MON NOV 16 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM AST FOR MANATI AND
CIALES MUNICIPALITIES...
REPORTS FROM EMERGENCY MANAGERS IN CIALES INDICATE NO MORE FLOODING
PROBLEMS ARE OCCURRING AT THIS TIME. THEREFORE THE FLASH FLOOD
WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 1841 6652 1843 6649 1834 6645 1833 6648
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 16, 2:07 PM CST, 26 minutes earlier.
Area forecast discussion, Nov 16, 2:07 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
407 PM AST MON NOV 16 2009
.SYNOPSIS...NEARLY VERTICALLY STACKED LOW PRES NORTH OF THE AREA
WILL MOVE LITTLE OVER THE NEXT 48 HRS WHILE IT CONTINUES TO WEAKEN.
MID-UPPER LEVEL RIDGE WILL BUILD FOR LATE IN THE WEEK. ANTICIPATE
IMPROVING WX CONDITIONS OVER THE NEXT FEW DAYS.
&&
.DISCUSSION...DEEP TROUGH NORTH OF THE AREA RESPONSIBLE FOR THE
ACTIVE WEATHER OVER THE PAST TWO DAYS WILL CONTINUE TO WEAKEN.
MID LEVEL DRY AIR ON BACK SIDE OF UPPER TROUGH AS SEEN ON WATER
VAPOR IMAGERY NW OF THE AREA WILL CONTINUE TO ADVECT IN RESULTING
IN A SHARP DROP IN PWAT VALUES. ALTHOUGH THERE WILL STILL BE SOME
WX TOMORROW EXPECT SHOWERS TO NOT BE AS EFFICIENT RAIN PRODUCER AS
THEY WERE OVER THE LAST TWO DAYS.
BY WED...UPPER TROUGH WILL BE FAR ENOUGH EAST AND SUBSIDENCE CAP
WILL BE STRONG ENOUGH THAT ANY CONVECTION THAT DEVELOPS WOULD BE SHALLOW.
MODELS SHOW AMS DRYING OUT FURTHER FOR THE REST OF THE WEEK AS
MID- UPPER LEVEL RIDGE BUILDS IN FOR THE LATTER PART OF THE WEEK.
&&
.AVIATION...SHOWERS DIMINISHING WITH CIGS IMPROVING THIS EVENING.
VFR TOMORROW.
&&
.MARINE...5 FT SEAS OR LESS ACROSS UNPROTECTED WATERS.
&&
.HYDROLOGY...SOME IMPRESSIVE RAINFALL RATES EARLIER AT VILLALBA
AND ST. THOMAS WITH OVER 2.0 INCH/HR. HOWEVER...RADAR IMAGERY
SHOWS CONVECTION DIMINISHING QUICKLY IN INTENSITY. WITH CONTINUED
WEAKENNIG OF UPPER TROUGH AND DECREASE IN CONVECTION ANTICIPATE
THAT FLASH FLOOD WATCH WILL BE CANCELLED LATER THIS EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 74 84 75 86 / 50 80 50 50
STT 76 83 76 85 / 50 70 60 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CENTRAL INTERIOR-
CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
VI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
&&
64/64Hazardous weather outlook, Nov 16, 4:28 AM CST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 628 AM AST MON NOV 16 2009 AMZ710>745-PRZ001>013-171030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 628 AM AST MON NOV 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS RIDING A COLD FRONT WILL CONTINUE OVER THE LOCAL AREA WITH THE POSSIBILITY OF LOCALIZED VERY HEAVY RAIN...URBAN AND SMALL STREAM FLOODING AND EVEN FLASH FLOODING FROM RAPIDLY RISING RIVERS IN SOME AREAS OF PUERTO RICO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RISK OF EXCESSIVE RAIN FROM SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AS AN UPPER LEVEL LOW LINGERS IN THE AREA. .SPOTTER INFORMATION STATEMENT...REPORTS OF FLOODING...MUDSLIDES AND OTHER SIGNIFICANT WEATHER ARE REQUESTED. AMZ715-725-VIZ001-002-171030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 628 AM AST MON NOV 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS RIDING A COLD FRONT WILL CONTINUE OVER THE LOCAL AREA WITH THE POSSIBILITY OF LOCALIZED VERY HEAVY RAIN...URBAN AND GUT FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RISK OF EXCESSIVE RAIN FROM SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AS AN UPPER LEVEL LOW LINGERS IN THE AREA. .SPOTTER INFORMATION STATEMENT...REPORTS OF FLOODING...MUDSLIDES AND OTHER SIGNIFICANT WEATHER ARE REQUESTED.
In the hours before
Local storm report, Nov 16, 8:58 AM CST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
1058 AM AST MON NOV 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM MARINE TSTM WIND 13 E CRUZ BAY 18.32N 64.58W
11/16/2009 E60 MPH AMZ725 VI SHIP
60 MPH WIND GUST AND TREES DOWN AT VILLAGE KEY IN TORTOLA
BVI
&&
LROSALocal storm report, Nov 16, 10:09 AM CST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
1209 PM AST MON NOV 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM MARINE TSTM WIND 13 E CRUZ BAY 18.32N 64.58W
11/16/2009 E60.00 MPH AMZ725 VI SHIP
60 MPH WIND GUST AND TREES DOWN AT VILLAGE KEY IN TORTOLA
BVI
1207 PM FLASH FLOOD CHRISTIANSTED 17.75N 64.71W
11/16/2009 SAINT CROIX VI PUBLIC
12 INCHES OF WATER ON ROAD 68 IN VICINITY OF HESS
REFINERY AND ST CROIX AIRPORT.
&&
ABTAHILocal storm report, Nov 16, 12:01 PM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
201 PM AST MON NOV 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLOOD TRUJILLO ALTO 18.36N 66.02W
11/16/2009 TRUJILLO ALTO PR NWS EMPLOYEE
ROUTE 877 IMPASSABLE DUE TO FLOODING.
&&
LROSAThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 12:30 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 16, 2:19 AM CST | Flash Flood Watch | JSJ | 34 hr | |
| Nov 16, 3:28 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 16, 5:13 AM CST | Special Marine Warning | JSJ | 2 hr | |
| Nov 16, 5:26 AM CST | Flash Flood Warning | JSJ | 3 hr | |
| Nov 16, 6:14 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 16, 6:52 AM CST | Special Marine Warning | JSJ | 113 min | |
| Nov 16, 7:12 AM CST | Special Marine Warning | JSJ | 2 hr | |
| Nov 16, 9:08 AM CST | Special Marine Warning | JSJ | 112 min | |
| Nov 16, 10:59 AM CST | Special Marine Warning | JSJ | 2 hr | |
| Nov 16, 11:01 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 16, 11:06 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 16, 11:32 AM CST | Flash Flood Warning | JSJ | 3 hr | |
| Nov 16, 12:15 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 16, 12:49 PM CST | Flash Flood Warning | JSJ | 82 min | |
| Nov 16, 1:06 PM CST | Flash Flood Warning | JSJ | 2 hr | |
| Nov 16, 3:53 PM CST | Flash Flood Warning | JSJ | 6 hr | |
| Nov 16, 4:19 PM CST | Flash Flood Warning | JSJ | 6 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.